Alert archive / Oklahoma / Special Weather Statements in 2015

Special Weather Statement, NWS Tulsa, OK

May 19, 2015Haskell County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 19, 2015, 11:23 PM CDT for Haskell County, Oklahoma. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2015, 11:23 PM CDT (04:23 UTC)
Expired
May 20, 2015, 12:00 AM CDT
In force
37 min
Issued by
NWS Tulsa, OK

County Haskell County, OK

The radar

The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 11:50 PM CDTTSTM WND DMGMccurtain, OKTREE LIMBS DOWN WITH POWER OUTAGES IN THE AREA. RELAYED BY LEFLORE COUNTY EMERGENCY MANAGEMENT. TIME ESTIMATED VIA RADAR.
May 20, 12:05 AM CDTTSTM WND DMG1 Sse Keota, OKLARGE TREE FELL ON A HOUSE...SIGNIFICANTLY DAMAGING IT. RELAYED BY LEFLORE COUNTY EMERGENCY MANAGEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WWUS84 KTSA 200423
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1123 PM CDT TUE MAY 19 2015

OKZ072-074-076-200500-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
1123 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     HASKELL AND NORTHWESTERN LE FLORE

IN EAST CENTRAL OKLAHOMA
     SOUTHERN SEQUOYAH

AT 1124 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER STIGLER...
MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...LEWISVILLE...KINTA...
KEOTA...KANIMA AND TAMAHA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3509 9529 3527 9523 3531 9520 3531 9517
      3534 9518 3535 9517 3535 9514 3537 9516
      3538 9514 3537 9512 3543 9508 3538 9480
      3506 9494
TIME...MOT...LOC 0424Z 253DEG 31KT 3525 9508

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 9:00 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 19, 9:00 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT TUE MAY 19 2015

.DISCUSSION...
STALLED FRONT LOCATED NEAR THE INTERSTATE 40 CORRIDOR THIS EVENING...
WHICH HAS BEEN REINFORCED AT LEAST TEMPORARILY BY RAIN COOLED OUTFLOW.
AIR-MASS REMAINS MODERATELY UNSTABLE ACROSS FAR SOUTHEAST OKLAHOMA
WITH VERY HIGH PRECIPITABLE WATER VALUES AROUND 1.8 INCHES. ALL
SHORT TERM MODEL GUIDANCE AND RADAR TRENDS SUGGEST CONVECTIVE
COMPLEX WILL PUSH INTO SOUTHEAST OKLAHOMA LATER THIS EVENING INTO
THE OVERNIGHT HOURS WITH FLOODING A SIGNIFICANT CONCERN. INCREASED
QPF AMOUNTS ACROSS AFOREMENTIONED AREA WITH WIDESPREAD 2 TO 3
INCHES LIKELY. A LIMITED SEVERE THREAT WILL ALSO CONTINUE ACROSS
THIS AREA...HOWEVER DEEP LAYER SHEAR DECREASES THE FURTHER EAST YOU
GO. UPDATE OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM...12
Hazardous weather outlook, May 19, 4:50 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT TUE MAY 19 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT TUE MAY 19 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...EARLY EVENING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...PRIMARILY EASTERN OKLAHOMA.
	ONSET...EARLY EVENING THROUGH THE OVERNIGHT HOURS.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...ELEVATED.
	ONSET...PRIMARILY LATE EVENING THROUGH OVERNIGHT.

DISCUSSION...
AREAS OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS HAVE BEGUN TO SPREAD
INTO PORTIONS OF NORTHEAST OKLAHOMA LATE THIS AFTERNOON.  THIS
ACTIVITY IS MOVING INTO A MORE STABLE AIRMASS AND WILL LIKELY
REMAIN BELOW SEVERE LIMITS.

ADDITIONAL THUNDERSTORMS OVER SOUTH-CENTRAL OKLAHOMA WILL SPREAD
INTO EASTERN OKLAHOMA THIS EVENING INTO THE OVERNIGHT HOURS. A
LIMITED RISK OF SEVERE WEATHER WILL ACCOMPANY THE STRONGEST
STORMS...PRIMARILY ACROSS SOUTHEAST OKLAHOMA WHERE THE GREATEST
INSTABILITY WILL PERSIST. THE STRONGEST STORMS WILL POSE A RISK FOR
BOTH LARGE HAIL AND LOCALIZED DAMAGING WINDS. AN ISOLATED
TORNADO OR TWO CAN NOT BE RULED OUT.

CONDITIONS REMAIN CONDUCIVE FOR LOCALLY HEAVY RAINFALL...ESPECIALLY
ACROSS EASTERN OKLAHOMA. WET SOIL CONDITIONS WILL ALLOW QUICK ONSET
OF FLOODING WITH ANY AREA OF HEAVY RAIN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA ON
WEDNESDAY WITH THUNDERSTORMS ONGOING DURING THE MORNING HOURS.
ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONTAL
BOUNDARY WHERE TEMPERATURES WARM SUFFICIENTLY.  A FEW SEVERE
STORMS ARE LIKELY GIVEN THE EXPECTED DEGREE OF INSTABILITY.
THUNDERSTORM CHANCES WILL DECREASE THURSDAY AND FRIDAY...BEFORE
BECOMING MORE WIDESPREAD OVER THE WEEKEND ALONG WITH ANOTHER
ROUND OF HEAVY RAINFALL.  FLOODING IS LIKELY TO BECOME A
CONCERN FOR MUCH OF THE AREA OVER THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 19, 6:21 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT TUE MAY 19 2015

OKZ060-066-067-070-192345-
MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
621 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE...SOUTHEASTERN TULSA AND WESTERN WAGONER

AT 620 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER STONEBLUFF...
MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...LEONARD...STONEBLUFF...REDBIRD...COWETA...ONETA
AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3615 9569 3602 9546 3576 9571 3586 9589
TIME...MOT...LOC 2320Z 213DEG 16KT 3588 9574
Special weather statement, May 19, 11:23 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1123 PM CDT TUE MAY 19 2015

OKZ072-074-076-200500-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
1123 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     HASKELL AND NORTHWESTERN LE FLORE

IN EAST CENTRAL OKLAHOMA
     SOUTHERN SEQUOYAH

AT 1124 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER STIGLER...
MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...LEWISVILLE...KINTA...
KEOTA...KANIMA AND TAMAHA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3509 9529 3527 9523 3531 9520 3531 9517
      3534 9518 3535 9517 3535 9514 3537 9516
      3538 9514 3537 9512 3543 9508 3538 9480
      3506 9494
TIME...MOT...LOC 0424Z 253DEG 31KT 3525 9508

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:38 PM CDTFlash Flood WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah6 hr
May 19, 11:50 PM CDTFlash Flood WarningTSALatimer, LeFlore, Sequoyah5 hr
May 20, 12:03 AM CDTSpecial Weather StatementTSALeFlore42 min
May 20, 12:23 AM CDTFlash Flood WarningTSAChoctaw, Latimer, LeFlore, Pittsburg, Pushmataha6 hr
May 20, 1:29 AM CDTSpecial Weather StatementTSALeFlore31 min
May 20, 2:21 AM CDTRiver Flood WarningTSAPushmataha9 days
May 20, 2:27 AM CDTSpecial Weather StatementTSAPushmataha48 min
May 20, 3:36 AM CDTRiver Flood WarningTSALeFlore39 hr
May 20, 3:36 AM CDTRiver Flood WarningTSALeFlore15 days
May 20, 4:26 AM CDTAreal Flood WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah12 hr
May 20, 5:01 AM CDTFlash Flood WarningTSALeFlore, Sequoyah4 hr
May 20, 6:26 AM CDTAreal Flood WarningTSAChoctaw, Latimer, LeFlore, Pittsburg, Pushmataha36 hr
May 20, 8:54 AM CDTAreal Flood WarningTSALeFlore, Sequoyah24 hr
May 20, 2:04 PM CDTRiver Flood WarningTSAChoctaw19 days
May 20, 12:27 AM CDTSpecial Weather StatementTSASebastian33 min
May 20, 2:59 AM CDTFlash Flood WarningTSAFranklin4 hr
May 20, 4:25 AM CDTRiver Flood WarningTSACrawford, Sebastian41 hr
May 20, 6:52 AM CDTFlash Flood WarningTSAFranklin2 hr
May 20, 8:13 AM CDTRiver Flood WarningTSAFranklin, Johnson, Logan7 days

Nearby

Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.